Alert archive / Mississippi / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 337, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jun 28, 2013, 9:20 PM CDT for 4 counties in Mississippi. It was in force for 40 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 28, 2013, 9:20 PM CDT (02:20 UTC)
- Expired
- Jun 28, 2013, 10:00 PM CDT
- In force
- 40 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
Counties Copiah County, MS, Hinds County, MS, Madison County, MS, Rankin County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 36 km from the middle of the area, began a volume at 02:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 28, 9:25 PM CDT | TSTM WND DMG | Raymond, MS | TREES REPORTED DOWN IN RAYMOND. BROADCAST MEDIA REPORTS WIND GUST TO 55 MPH ON TV ROAD SW SIDE OF JACKSON. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 28, 5:25 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
| Jun 28, 8:02 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 2.3 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2137 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 1354 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
755
WUUS54 KJAN 290220
SVRJAN
MSC029-049-089-121-290300-
/O.NEW.KJAN.SV.W.0337.130629T0220Z-130629T0300Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
920 PM CDT FRI JUN 28 2013
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN COPIAH COUNTY IN CENTRAL MISSISSIPPI...
THIS INCLUDES THE CITIES OF...HAZLEHURST...CRYSTAL SPRINGS...
SOUTHERN HINDS COUNTY IN CENTRAL MISSISSIPPI...
THIS INCLUDES THE CITIES OF...BYRAM...JACKSON...CLINTON...
SOUTH CENTRAL MADISON COUNTY IN CENTRAL MISSISSIPPI...
THIS INCLUDES THE CITIES OF...RIDGELAND...MADISON...
RANKIN COUNTY IN CENTRAL MISSISSIPPI...
THIS INCLUDES THE CITIES OF...RICHLAND...PEARL...FLOWOOD...
BRANDON...
* UNTIL 1000 PM CDT
* AT 920 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM MADISON TO 6 MILES
NORTHEAST OF CLINTON TO RAYMOND TO UTICA MOVING SOUTHEAST AT 30
MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
DRY GROVE AND JACKSON BY 930 PM CDT...
FANNIN...GOSHEN SPRINGS...DENTVILLE AND FLOWOOD BY 935 PM CDT...
BARLOW...BYRAM...RICHLAND AND PEARL BY 940 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 70 MPH CAN SERIOUSLY DAMAGE MOBILE HOMES AND OUTBUILDINGS...
AND CAUSE ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES. NUMEROUS
DOWNED TREES MAY OCCUR...POSSIBLY RESULTING IN SERIOUS INJURY AND
PROPERTY DAMAGE.
THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS
WARREN COUNTY...WITH NUMEROUS TREES AND POWERLINES DOWNED...AND SOME
ROOF DAMAGE. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS!
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT
SATURDAY MORNING FOR NORTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. A
SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL MIDNIGHT CDT
SATURDAY MORNING FOR NORTHEAST LOUISIANA AND CENTRAL MISSISSIPPI.
&&
LAT...LON 3179 9072 3217 9072 3252 9002 3242 8978
3215 8994 3205 9025 3182 9024
TIME...MOT...LOC 0220Z 303DEG 27KT 3246 9006 3239 9023
3221 9045 3212 9061
$$
AEG1 follow-up statement
819
WWUS54 KJAN 290243
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
943 PM CDT FRI JUN 28 2013
MSC029-049-089-121-290300-
/O.CON.KJAN.SV.W.0337.000000T0000Z-130629T0300Z/
RANKIN MS-MADISON MS-HINDS MS-COPIAH MS-
943 PM CDT FRI JUN 28 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT
FOR NORTHERN COPIAH...SOUTHERN HINDS...SOUTH CENTRAL MADISON AND
RANKIN COUNTIES...
AT 943 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM FANNIN TO PEARL TO DENTVILLE
TO CARPENTER MOVING SOUTHEAST AT 30 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
MONTEREY...WHITES...DENTVILLE AND FLORENCE BY 950 PM CDT...
BARLOW AND CRYSTAL SPRINGS BY 955 PM CDT...
GALLMAN...HAZLEHURST AND GLANCY BY 1000 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS. SEEK SHELTER
NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT
SATURDAY MORNING FOR NORTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. A
SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL MIDNIGHT CDT
SATURDAY MORNING FOR NORTHEAST LOUISIANA AND CENTRAL MISSISSIPPI.
LAT...LON 3212 9071 3228 9036 3252 9002 3242 8978
3215 8994 3205 9025 3182 9024 3179 9071
TIME...MOT...LOC 0243Z 303DEG 27KT 3235 8990 3226 9008
3208 9029 3201 9050 3199 9066
$$
AEGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 4:58 PM CDT, 4 hours 22 minutes earlier.
Area forecast discussion, Jun 28, 4:58 PM CDT, 4 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 458 PM CDT FRI JUN 28 2013 ...SEVERE STORMS POSSIBLE THIS AFTERNOON AND EVENING THEN NEAR/BELOW NORMAL TEMPERATURES EXPECTED THIS WEEKEND INTO EARLY NEXT WEEK... .UPDATE...THE SRN TIER OF SEVERE THUNDERSTORM WATCH NO. 385 HAS BEEN CANCELLED. THE REGION OF BETTER LOW LEVEL CONVERGENCE ASSOCIATED WITH CONVECTION OVER ALABAMA IS SHIFTING SOUTH OF THE WATCH AREA. NRN PORTIONS OF THE WATCH WILL CONTINUE AS THEY ARE IN CLOSER PROXIMITY TO STORMS THAT ARE PERSISTING ALONG THE REGION OF FORCING ASSOCIATED WITH THE APPROACHING SURFACE BOUNDARY. && .SHORT TERM... FRIDAY EVENING THROUGH MONDAY MORNING...SOME THUNDERSTORM ACTIVITY IS DEVELOPING THIS AFTERNOON ALONG THE REMNANT OUTFLOW BOUNDARY FROM STORMS EARLIER THIS MORNING IN NORTHERN MS AND ALSO ON THE CONVERGENCE AXIS OF THE OUTFLOW BOUNDARY/COLD FRONT IN CENTRAL AR. THIS COLD FRONT WILL BE THE FOCUS OF MOST THUNDERSTORM ACTIVITY THIS AFTERNOON TO EVENING AS INCREASING LIFT AND UNSTABLE CONDITIONS AND FLOW ALOFT WILL SUPPORT STRONG TO SEVERE STORMS TONIGHT. OVERALL POPS FOR TONIGHT STAYED CLOSE TO MAV GUIDANCE BUT HAD TO INCREASE POPS SLIGHTLY UP IN THE NW DUE TO APPROACHING LIFT FROM UPPER DISTURBANCE/COLD FRONT MOVING INTO THE REGION. HI-RES GUIDANCE DOES INDICATE MORE ROBUST DEVELOPMENT POSSIBLE ALONG THE COLD FRONT TONIGHT AS CAPPING ERODES TONIGHT. GUIDANCE SEEMED IN GOOD AGREEMENT OVERNIGHT FOR LOWS AND WENT CLOSE TO MAV. ALSO INCREASING SUBSIDENCE BEHIND THE FRONT WILL BEGIN TO CLEAR CLOUDS FROM NW/SE TONIGHT AFTER 00Z SATURDAY AND SHOULD BE CLEAR OF MOST OF THE AREA BY AROUND 12Z SATURDAY. HOWEVER..THE COLD FRONT WILL BEGIN TO SLOW AND SOME CLOUD COVER/SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ALONG/SE OF A LINE FROM MCCOMB TO MERIDIAN. DEEP UPPER TROUGHING OVER THE UPPER MS VALLEY/GREAT LAKES REGION AND ~100KT H3 JET WILL GRADUALLY PROPAGATE SOUTHWARD..AIDING IN DEEPENING THE UPPER TROUGH AND LEADING TO HEIGHT FALLS OVER THE ARKLAMISS REGION OVER THE NEXT FEW DAYS. H5 UPPER WAVE WILL INCREASE ISENTROPIC LIFT AND LEAD TO SOME CLOUDS ALONG THE HIGHWAY 82 CORRIDOR ON SATURDAY AFTERNOON. TEMPERATURES WILL BE CLOSE TO MAV IN THE LOW/MID 90S ON SATURDAY WITH COOLER TEMPERATURES ALONG AREAS IN THE NORTH. THIS WAVE WILL ALSO HELP CLEAR THE COLD FRONT OUT OF THE REGION BY SUNDAY MORNING. GUIDANCE SEEMS IN GOOD AGREEMENT THE FRONT BEGINS TO MOVE OUT OF THE REGION BY 00Z SUNDAY. TEMPERATURES WILL BE SLIGHTLY COOLER SUNDAY AND MONDAY MORNINGS IN THE MID/UPPER 60S WHICH IS NEAR A BLEND OF MAV/MET GUIDANCE. INCREASING TROUGHING AND ISENTROPIC LIFT FROM UPPER WAVES IN THE NORTHERLY FLOW ALOFT WILL INCREASE CLOUD COVER IN THE HIGHWAY 82 CORRIDOR ON SUNDAY. ANOMALOUSLY LOW HEIGHTS/DECREASING TEMPERATURES ALOFT WILL LEAD TO BELOW NORMAL TEMPERATURES IN THE MID 80S IN THE NORTH TO LOW 90S IN THE SOUTH. INCREASING LIFT WILL LEAD TO SOME SHOWERS/THUNDERSTORMS IN THE NORTH ON SUNDAY AFTERNOON TO EVENING. INCREASING MOISTURE AND VERTICAL TOTALS APPROACHING 24-25 DEG C WILL SUPPORT SOME THUNDERSTORM ACTIVITY IN THE N/NE SUNDAY AFTERNOON. THIS ACTIVITY SHOULD WEAKEN BEFORE 00Z MONDAY. THIS ACTIVITY SHOULD BE MOSTLY LIGHT SHOWERS/RAINFALL AT MOST. REST OF THE FORECAST IS ON TRACK AND PREVIOUS LONG TERM DISCUSSION IS ATTACHED. /DC/ .LONG TERM...SUNDAY THROUGH NEXT FRIDAY...SLIGHTLY TO DECENTLY BELOW NORMAL TEMPERATURES EXPECTED WITH AT LEAST SLIGHTLY ABOVE NORMAL CHANCES FOR RAIN/STORMS THROUGH THE LONG TERM PERIOD. GOOD MODEL AGREEMENT CONTINUES TO INDICATE AN ANOMALOUSLY DEEP TROUGH ACROSS THE ERN CONUS WILL DEVELOP DUE TO STRONG BLOCKING INTO THE MID-ATLANTIC LATITUDES TOWARDS THE ERN CANADIAN MARITIME. CIPS ANALOGS CONTINUE TO SHOW -2 TO -2.5 STANDARD DEVIATION (STD) BELOW NORMAL H5 HEIGHTS IN CONJUNCTION WITH -2 STD BELOW NORMAL H85 TEMPS BEGINNING SUNDAY AND PERSISTING TO A VARYING DEGREE THROUGH WEDNESDAY AS THE TROUGH SLOWLY RETROGRADES WEST. THIS SET-UP WILL CERTAINLY FAVOR BELOW NORMAL TEMPERATURES BY 3-7F DEGREES SUN-WED TIME-FRAME WITH PERIODS OF SHOWERS AND STORMS ASSOCIATED WITH THIS FEATURE. PRECIPITATION WILL BE TRICKY THROUGH THE FIRST HALF AS FAR AS EXACT TIMING WITH LOW-LVLS INITIALLY BEING LIMITED IN MOISTURE WITH PWATS AOB 1" SUNDAY AND SLOWLY CREEP UP TO 1.3" INTO WEDNESDAY UNDER CONTINUED NW FLOW. ALSO, THE POSITIONING THE TROUGH AXIS MAY BE A TOUCH TOO FAR WEST SUNDAY INTO PORTIONS OF MONDAY TO REALIZE FULL DYNAMIC LIFT WHICH WILL LIKELY BE FARTHER NE OF THE REGION. YET, TUESDAY AND ESPECIALLY IN TO WEDNESDAY THE TROUGH AXIS SHOULD RETROGRADE WEST, PLACING REGION IN MORE FAVORABLE SW FLOW AND ENTRANCE REGION OF H25 JET WITH BETTER LIFT VIA Q-VECTOR CONVERGENCE SIGNALS. RAISED POPS ABOUT 10% OR SO IN LINE WITH THIS THINKING. THE ANOMALOUS TROUGH WILL BACK AWAY FROM THE REGION TO THE WEST THURSDAY INTO FRIDAY, ALLOWING FOR INCREASING H7-5 HEIGHTS BACK ACROSS THE REGION FROM THE EAST. AS THIS OCCURS AND WITH SFC HIGH PRESSURE OVER THE CAROLINAS, DEEP GULF MOISTURE LOOKS TO INFILTRATE BACK INTO THE REGION WITH PWATS UP OVER 2", SETTING THE STAGE FOR DECENT SHOWER/STORM COVERAGE LATE INTO NEXT WEEK. /ALLEN/ && .AVIATION...VFR CONDITIONS CONTINUE THIS AFTERNOON. ADDITIONAL SHRA/TSRA DEVELOPING THIS AFTERNOON ACROSS THE AREA AS AFTERNOON HEATING INTERACTS WITH RESIDUAL BOUNDARIES ACROSS THE AREA. THIS WILL BRING LOCAL MVFR TO IFR CONDITIONS. A STORM AFFECTING A SPECIFIC TAF SITE IS LOW CONFIDENCE BUT HAVE INCLUDED VCTS IN TAFS AND AMENDMENTS NEEDED AS CONVECTION DEVELOPS. A COLD FRONT WILL MOVE INTO THE NW DELTA BY 09Z SAT AND AROUND HBG BY 21Z SAT. OUTSIDE OF TSTM ACTIVITY...VFR CONDITIONS WILL PREVAIL THROUGH SATURDAY. /28/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 71 92 65 89 / 30 14 9 12 MERIDIAN 70 93 65 89 / 38 21 10 15 VICKSBURG 69 91 63 89 / 27 6 8 10 HATTIESBURG 74 95 67 91 / 40 41 12 9 NATCHEZ 72 90 65 89 / 28 16 6 5 GREENVILLE 70 91 67 84 / 19 6 9 17 GREENWOOD 69 90 66 85 / 19 5 10 19 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && DC/ALLEN/28/03
Hazardous weather outlook, Jun 28, 2:58 PM CDT, 6 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 258 PM CDT FRI JUN 28 2013 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 292000- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 258 PM CDT FRI JUN 28 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND SATURDAY STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON INTO THIS EVENING. THE MOST INTENSE STORMS COULD CONTAIN WIND GUSTS UP TO 60 MPH AS WELL AS HAIL UP TO THE SIZE OF QUARTERS. MANY STORMS WILL BE CAPABLE OF PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING STRIKES AND HEAVY DOWNPOURS. .DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED THIS AFTERNOON AND EVENING. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. 28
In the hours before
Special weather statement, Jun 28, 7:24 PM CDT, 1 hour 56 minutes before
MSZ043-048-049-290055-
RANKIN MS-MADISON MS-HINDS MS-
724 PM CDT FRI JUN 28 2013
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
724 PM CDT FRI JUN 28 2013
...STRONG STORMS APPROACHING THE JACKSON METRO AREA...
A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE
HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM WAY TO 20 MILES
NORTHWEST OF BROWNSVILLE AT 724 PM CDT...MOVING SOUTHEAST AT 30 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THESE STORMS.
THESE STORMS ARE INTENSIFYING AND COULD BECOME SEVERE.
PEOPLE IN NORTHEASTERN HINDS...MADISON AND NORTH CENTRAL RANKIN
COUNTIES SHOULD MONITOR THESE STORMS CLOSELY.
LAT...LON 3254 8979 3241 9005 3237 9056 3241 9061
3244 9059 3248 9060 3250 9058 3251 9053
3258 9044 3258 9040 3261 9034 3266 9028
3266 9020 3270 9010 3275 9004 3281 9002
3283 8998 3261 8977
TIME...MOT...LOC 0024Z 318DEG 27KT 3272 8998 3261 9029
3258 9069
BKLocal storm report, Jun 28, 8:16 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
816 PM CDT FRI JUN 28 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM TSTM WND DMG 1 SE STARKVILLE 33.45N 88.81W
06/28/2013 OKTIBBEHA MS PUBLIC
NUMEROUS TREES WERE REPORTED DOWN ON OKTOC ROAD. RELAYED
VIA SOCIAL MEDIA.
&&
27Local storm report, Jun 28, 8:30 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
830 PM CDT FRI JUN 28 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM TSTM WND DMG 2 W CANTON 32.61N 90.07W
06/28/2013 MADISON MS UTILITY COMPANY
POWERLINES DOWN
0725 PM TSTM WND DMG 9 NNE CANTON 32.73N 89.97W
06/28/2013 MADISON MS UTILITY COMPANY
POWERLINES DOWN
0730 PM TSTM WND DMG 5 ESE BASTROP 32.75N 91.83W
06/28/2013 MOREHOUSE LA UTILITY COMPANY
POWERLINES DOWN
&&
GERARDLocal storm report, Jun 28, 8:46 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
846 PM CDT FRI JUN 28 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0812 PM TSTM WND DMG 3 ENE COLLINSVILLE 32.51N 88.79W
06/28/2013 LAUDERDALE MS BROADCAST MEDIA
TREES DOWN AND POWER OUTAGES IN THE CENTER HILL COMMUNITY
&&
GERARDLocal storm report, Jun 28, 9:10 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
910 PM CDT FRI JUN 28 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM TSTM WND DMG VICKSBURG 32.33N 90.87W
06/28/2013 WARREN MS LAW ENFORCEMENT
NUMEROUS REPORTS OF TREES AND POWERLINES DOWN ACROSS
ROADS AND STREETS IN THE CITY OF VICKSBURG
0850 PM TSTM WND DMG 6 S MERIDIAN 32.29N 88.71W
06/28/2013 LAUDERDALE MS BROADCAST MEDIA
TREES DOWN IN CLARKEDALE COMMUNITY NEAR US HIGHWAY 45
&&
GERARDSpecial weather statement, Jun 28, 9:12 PM CDT, 8 minutes before
MSZ043-048-049-290255- RANKIN MS-MADISON MS-HINDS MS- 912 PM CDT FRI JUN 28 2013 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 912 PM CDT FRI JUN 28 2013 ...STRONG STORMS MOVING INTO JACKSON METRO AREA... STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH WINDS...AND FREQUENT CLOUD TO GROUND LIGHTNING...WERE LOCATED ENTERING NORTHWEST SECTIONS OF THE JACKSON METRO AREA AT 912 PM CDT...MOVING SOUTHEAST AT 30 MPH. PEOPLE IN EASTERN HINDS...SOUTHWESTERN MADISON AND CENTRAL RANKIN COUNTIES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3223 8984 3208 9041 3247 9052 3261 9005 TIME...MOT...LOC 0212Z 314DEG 27KT 3244 9028 AEG
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 7:02 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Holmes, Madison, Yazoo | 43 min |
| Jun 28, 7:08 PM CDT | Special Weather Statement | JAN | Neshoba | 42 min |
| Jun 28, 7:19 PM CDT | Severe Thunderstorm Warning | JAN | Kemper, Neshoba | 56 min |
| Jun 28, 7:24 PM CDT | Special Weather Statement | JAN | Madison | 31 min |
| Jun 28, 7:33 PM CDT | Severe Thunderstorm Warning | JAN | Leake, Neshoba | 57 min |
| Jun 28, 7:36 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Warren, Yazoo | 39 min |
| Jun 28, 7:40 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Madison, Rankin, Scott | 50 min |
| Jun 28, 8:06 PM CDT | Severe Thunderstorm Warning | JAN | Lauderdale, Newton, Scott | 39 min |
| Jun 28, 8:34 PM CDT | Severe Thunderstorm Warning | JAN | Jasper, Newton, Scott, Smith | 41 min |
| Jun 28, 8:45 PM CDT | Severe Thunderstorm Warning | JAN | Clarke, Lauderdale | 60 min |
| Jun 28, 8:51 PM CDT | Severe Thunderstorm Warning | JAN | Jasper, Newton | 54 min |
| Jun 28, 8:53 PM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Hinds, Warren | 52 min |
| Jun 28, 9:02 PM CDT | Severe Thunderstorm Warning | JAN | Jasper, Smith | 58 min |
| Jun 28, 9:09 PM CDT | Severe Thunderstorm Warning | JAN | Clarke | 66 min |
| Jun 28, 9:12 PM CDT | Special Weather Statement | JAN | Rankin | 43 min |
| Jun 28, 9:37 PM CDT | Severe Thunderstorm Warning | JAN | Claiborne | 53 min |
| Jun 28, 9:48 PM CDT | Severe Thunderstorm Warning | JAN | Adams, Jefferson | 57 min |
| Jun 28, 9:54 PM CDT | Severe Thunderstorm Warning | JAN | Rankin, Scott, Simpson, Smith | 51 min |
| Jun 28, 10:20 PM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Jefferson | 55 min |
| Jun 28, 10:38 PM CDT | Severe Thunderstorm Warning | JAN | Jasper, Smith | 52 min |
| Jun 28, 10:45 PM CDT | Severe Thunderstorm Warning | JAN | Franklin, Lincoln | 45 min |
| Jun 28, 10:59 PM CDT | Severe Thunderstorm Warning | JAN | Covington | 46 min |
| Jun 28, 11:13 PM CDT | Severe Thunderstorm Warning | JAN | Jones | 62 min |
| Jun 28, 11:38 PM CDT | Special Weather Statement | JAN | Marion | 47 min |
| Jun 28, 11:53 PM CDT | Special Weather Statement | JAN | Forrest, Lamar | 67 min |
| Jun 29, 3:28 PM CDT | Special Weather Statement | JAN | Jasper | 32 min |
| Jun 29, 3:31 PM CDT | Special Weather Statement | JAN | Adams | 29 min |
| Jun 29, 3:52 PM CDT | Special Weather Statement | JAN | Marion | 28 min |
| Jun 29, 4:15 PM CDT | Special Weather Statement | JAN | Marion | 30 min |
| Jun 29, 4:43 PM CDT | Special Weather Statement | JAN | Jones | 32 min |
| Jun 29, 4:56 PM CDT | Special Weather Statement | JAN | Lamar | 29 min |
| Jun 29, 5:04 PM CDT | Severe Thunderstorm Warning | JAN | Forrest, Jones | 41 min |
| Jun 29, 5:17 PM CDT | Severe Thunderstorm Warning | JAN | Forrest, Lamar | 43 min |
| Jun 29, 5:45 PM CDT | Special Weather Statement | JAN | Marion | 45 min |
| Jun 29, 6:09 PM CDT | Special Weather Statement | JAN | Forrest | 46 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.